MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO INSULIN SYRINGES WITH BD ULTRA-FINE 6MM X 31G NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO INSULIN SYRINGES WITH BD ULTRA-FINE 6MM X 31G NEEDLE; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd veo¿ insulin syringes with bd ultra-fine¿ 6mm x 31g needle insulin was unable to be drawn.The following information was provided by the initial reporter: it was reported that she was unable to draw up insulin.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 9/13/2021.H.6.Investigation: customer returned a single syringe inside a polybag labeled for 1.0ml, 31 gauge, 6mm syringes from lot 6032894.The syringe was placed in water and the plunger rod was retracted in order to draw the water into the syringe.Water was drawn up into the syringe and filled it within a short period of time.The syringe was undamaged and functioned as intended.A review of the device history record was completed for batch# 6032894.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the sample received, bd was unable to replicate or confirm the customer¿s indicated failure of the syringe not drawing insulin.
 
Event or Problem Description

Brand Name
BD VEO INSULIN SYRINGES WITH BD ULTRA-FINE 6MM X 31G NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12425860
Report Number1920898-2021-00962
Device Sequence Number3245139
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number324912
Device Catalogue Number324912
Device Lot Number6032894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1